Home » Frequently asked Questions on Health » Why do I have heavy bleeding after surgical abortion?

Why do I have heavy bleeding after surgical abortion?

Q: I am a 28 years old woman who had a surgical abortion four days back. I am having heavy bleeding with clots and need to change the pads every hour. Is it serious? Do I need to consult the doctor? Please advise.

A:Heavy bleeding with clots following surgical abortion could indicate incomplete procedure - meaning some of the products of conception are still retained in your uterus (womb). The bleeding continues until these products are expelled out of the uterus. If heavy bleeding continues it might affect your general condition. The quickest way to stop bleeding is to have a surgical cleaning of your uterus (dilation and curettage; suction curettage) similar to what I guess you would have had initially. Rarely the bleeding also could be because of infection - which will need antibiotics, but based on the amount of bleeding you are having, this is less likely to be the cause.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------